clopen.solutions
OP-00045 Solution claimed

The Kannan–Lovász–Simonovits conjecture

Submit a result

For a probability measure $\mu$ on $\mathbb{R}^n$, the isoperimetric (Cheeger) constant is $$\psi_\mu = \inf_{S \subseteq \mathbb{R}^n} \frac{\mu^+(S)}{\min\{\mu(S), \mu(\mathbb{R}^n \setminus S)\}},$$ where $\mu^+(S)$ is the boundary measure of $S$. Kannan, Lovász and Simonovits conjectured that for log-concave $\mu$ half-spaces are, up to a universal constant, the worst sets; Lee and Vempala show that the two forms below are equivalent. Klartag proved $\psi_\mu \ge c (\log n)^{-1/2}$ for isotropic log-concave measures on $\mathbb{R}^n$. The thin-shell conjecture and Bourgain's slicing problem, both implied by the KLS conjecture, were resolved by Klartag and Lehec.

Problem. Prove or disprove that there is a universal constant $C > 0$ such that for every log-concave measure $\mu$ the isoperimetric constant satisfies $$\psi_\mu \ge C \inf_{H \subseteq \mathbb{R}^n,\ H \text{ a half-space}} \frac{\mu^+(H)}{\min\{\mu(H), \mu(\mathbb{R}^n \setminus H)\}};$$ equivalently, that there is a universal constant $C > 0$ such that $$\psi_\mu \ge \frac{C}{\sqrt{\|A\|_{\mathrm{op}}}},$$ where $A$ is the covariance matrix of $\mu$.

Source: Kannan, Lovász and Simonovits (1995). Conjecture 30 of Randomstrasse101, in Rödder's “The KLS Conjecture” (2025); Entry 13 of arXiv:2603.29571.

Imported from github.com/MColbrook/AIM.

The statement is adapted from randomstrasse101.math.ethz.ch, whose text is available under CC BY 4.0.

Classification

Primary
PR — Probability
Secondary
FA, MG
Keywords
convex geometry, isoperimetry, KLS conjecture, log-concave measures, Randomstrasse101
Literature checked
Oct. 2, 2026 by clemens-admin

References

@misc{randomstrasse2025,
  author = {Bandeira, Afonso S. and Dmitriev, Daniil and Lucca, Kevin and Nizi{\'c}-Nikolac, Petar and R{\"o}dder, Almut},
  title = {{Randomstrasse101}: Open Problems of 2025},
  year = {2026},
  eprint = {2603.29571},
  archivePrefix = {arXiv}
}

@article{kannan1995isoperimetric,
  author = {Kannan, Ravi and Lov{\'a}sz, L{\'a}szl{\'o} and Simonovits, Mikl{\'o}s},
  title = {Isoperimetric problems for convex bodies and a localization lemma},
  journal = {Discrete \& Computational Geometry},
  volume = {13},
  number = {3--4},
  pages = {541--559},
  year = {1995},
  doi = {10.1007/BF02574061}
}

@misc{lee2018kls,
  author = {Lee, Yin Tat and Vempala, Santosh S.},
  title = {The {K}annan--{L}ov{\'a}sz--{S}imonovits conjecture},
  year = {2018},
  eprint = {1807.03465},
  archivePrefix = {arXiv}
}

@article{klartag2023logarithmic,
  author = {Klartag, Bo'az},
  title = {Logarithmic bounds for isoperimetry and slices of convex sets},
  journal = {Ars Inveniendi Analytica},
  year = {2023},
  eprint = {2303.14938},
  archivePrefix = {arXiv}
}

@misc{klartag2024slicing,
  author = {Klartag, Bo'az and Lehec, Joseph},
  title = {Affirmative resolution of {B}ourgain's slicing problem using {G}uan's bound},
  year = {2024},
  eprint = {2412.15044},
  archivePrefix = {arXiv}
}

@misc{klartag2025thinshell,
  author = {Klartag, Bo'az and Lehec, Joseph},
  title = {Thin-shell bounds via parallel coupling},
  year = {2025},
  eprint = {2507.15495},
  archivePrefix = {arXiv}
}

Resolution claims

Zhao Song; Xinzhi Zhang

The Kannan--Lovász--Simonovits (KLS) conjecture asks whether every isotropic log-concave probability measure on $\mathbb R^n$ has a Cheeger constant bounded below by a universal positive constant. We prove that $ψ_n\le C$ for a universal constant $C>0$, resolving the KLS conjecture. We also prove that $C_P(μ)\le C'$ for every isotropic log-concave probability measure $μ$ on $\mathbb R^n$, with a universal constant $C'>0$.

Full resolution · not verified · fidelity not established · posted on arXiv 4 Oct 2026
Dan Mikulincer; Ilias Zadik

We prove a dimension-free Poincaré inequality for isotropic unconditional log-concave probability measures, establishing the Kannan-Lovász-Simonovits (KLS) conjecture in the unconditional setting. The proof combines a new application of Dunkl operator theory combined with an appropriate transformation of the log-concave measure. Specifically, the proof follows by a direct spectral analysis of a new Dunkl-Langevin operator adapted to the transformed measure. The …

Partial resolution · not verified · fidelity not established · posted on arXiv 29 Sep 2026
Brayden Letwin

We confirm the Kannan--Lovász--Simonovits conjecture for quadratic forms: if $X \sim μ$ is an isotropic log-concave random vector in $\mathbb{R}^n$, then for any symmetric matrix $M$ one has $$ \operatorname{Var}_{X \sim μ}(\langle MX,X\rangle) \leq 2\,\mathbb{E}_{X \sim μ}|\nabla\langle MX,X\rangle|^2. $$ As an application, we apply the above to $M=\mathbb{E}_{X \sim μ}(\langle X,θ\rangle X\otimes X)$ for $θ\in S^{n-1}$ and show that the …

Partial resolution · not verified · fidelity not established · posted on arXiv 27 Jul 2026

Status history

WhenChangeByReason
2026-10-18 Partially resolved → Solution claimed The registry's curators An $O(1)$ Bound for the KLS Constant v1 recorded from arXiv:2610.01447v2.
2026-10-09 Open → Partially resolved The registry's curators A dimension-free bound for isoperimetry of unconditional log-concave measures v1 recorded from arXiv:2609.38295v1.

Citing this problem

This identifier is permanent. It will not change if the problem is solved, reclassified or withdrawn.

OP-00045, "The Kannan–Lovász–Simonovits conjecture", clopen.solutions.